[quote name='stablemind' post='413535' date='Jun 15 2010, 05:36 AM'][quote name='Novotropic' post='413452' date='Jun 14 2010, 09:35 PM'][quote name='rvdvaart' post='413449' date='Jun 14 2010, 10:28 PM'][quote name='Novotropic' post='413431' date='Jun 14 2010, 07:35 PM'][quote name='stablemind' post='413412' date='Jun 14 2010, 08:43 PM'][quote name='Viscid' post='413406' date='Jun 14 2010, 06:29 PM']I take piracetam in cycles of a few months at about 10 grams per day, and notice feeling considerably slower following the cessation of use. It's difficult to directly attribute the dullness to the stoppage of piracetam, but I certainly do feel a lot 'duller' when I am not using it-- moreso than before I even began using piracetam in the first place. Kinda disconcerting.[/quote]
How long after cessation do you continue to feel dull? Have you tried tapering down then stopping completely? This is very disconcerting. I wouldn't want to be dependent like this. Have you been diagnosed with anything?
Can anyone explain the cause of this rebound effect? Which receptors are downregulating?
Viscid, you stated below that you had supplemented with Glutamine, perhaps this has caused excitotoxicity which in turn made you duller. I would like to see anecdotal reports of others that have used this combo.
One more thing: the withdrawal is almost absent if you taper off of it. Stopping over the course of 1 to 2 weeks should be smooth. Right now, I'm maintaining a 4.0 GPA at a top university with only the help of regular bacopa and pramiracetam during exams, so it can't be that bad.
How long would you say the withdrawal effects last on average (assuming you stop cold turkey)?
I don't remember too clearly, but I guess it was something like 1 to 2 weeks. The first week was really bad, I slept a lot. After that gradually got better.
Did you ever fully recover?
Yes, as I stated in another post above I'm doing very well cognitively with minimal nootropic use. I do miss the "hypomanic high" sometimes, but I'm just back my old self.
While it's not the uber-safe, no side-effects wonder drug that supplement seller make it out to be, I do believe it is quite benign. If you work your ass of and drink 10 cups of coffee a day, you will suffer from serious withdrawal too if you quit cold turkey.